Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/6097
Title: Well conditioned spherical designs for integration and interpolation on the two-sphere
Authors: An, C
Chen, X 
Sloan, IH
Womersley, RS
Keywords: Spherical design
Fundamental system
Mesh norm
Maximum determinant
Lebesgue constant
Numerical integration
Interpolation
Interval method
Issue Date: 2010
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on numerical analysis, 2010, v. 48, no. 6, p. 2135–2157 How to cite?
Journal: SIAM journal on numerical analysis 
Abstract: A set X[sub N] of N points on the unit sphere is a spherical t-design if the average value of any polynomial of degree at most t over X [sub N] is equal to the average value of the polynomial over the sphere. This paper considers the characterization and computation of spherical t-designs on the unit sphere S² ⊂ ℝ³ when N≥(t+1)², the dimension of the space P [sub t] of spherical polynomials of degree at most t. We show how to construct well conditioned spherical designs with N≥(t+1)² points by maximizing the determinant of a matrix while satisfying a system of nonlinear constraints. Interval methods are then used to prove the existence of a true spherical t-design very close to the calculated points and to provide a guaranteed interval containing the determinant. The resulting spherical designs have good geometrical properties (separation and mesh norm). We discuss the usefulness of the points for both equal weight numerical integration and polynomial interpolation on the sphere and give an example.
URI: http://hdl.handle.net/10397/6097
ISSN: 0036-1429 (print)
1095-7170 (online)
DOI: 10.1137/100795140
Rights: © 2010 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
An_Spherical_Designs_Two-Sphere.pdf818.85 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

11
Last Week
0
Last month
0
Citations as of Sep 24, 2017

WEB OF SCIENCETM
Citations

9
Last Week
0
Last month
0
Citations as of Sep 21, 2017

Page view(s)

109
Last Week
4
Last month
Checked on Sep 24, 2017

Download(s)

215
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.